MAUDE Adverse Event Report: GN RESOUND; LS562-DRW,RESOUND LINX2 5

GN RESOUND; LS562-DRW,RESOUND LINX2 5
Model Number LS562-DRW,RESOUND LINX2 5,GN RESOUND
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Irritation (2076)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by the local sales office: medium open domes causing redness, swelling and a rash in both ear canals.The patient has worn these aids for 4 years and has recently developed an allergy to the domes.They called in to see what material the domes were made of.Let them know it was medical grade silicone.Recommended custom micro molds for the rics.Audiologist willing to give it a try.She has worn aids for 4 years now, and developed the allergy 3.5 years after being fit.Noticed 6 months ago.Gets better when aids are out of ears.Saw dermatologist who cleared it up but it is back again.Dermatologist did and patch test with dome contacting the arm- and it caused redness on the arm.Recommends trying a diff option- material.User has a history of allergies.Occasionally reacts to adhesive from band-aids.Interpretation by corporate quality, pms&v team: our domes likely caused allergic reaction.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial/follow up submitted on 05jul2021 the case has been evaluated from a clinical perspective.Customer reported: end user developed an allergy to the domes.Symptoms are redness, rash and swelling and discomfort.Symptoms are located to external ear canal where dome is in contact with skin, but it spreads if she continues to wear ha.End user has worn the hearing aids for 4 years and developed the reaction after 3,5 years.End user has consulted dermatologist who cleared it up, but symptoms keeps coming back if she continues to wear ha.It gets better when the hearing aids are out of the ears.Patch test has confirmed that end user is allergic to the dome.End user also occasionally reacts to adhesives from band-aids.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The case details highly suggests that the end user has developed an allergy to the dome material.In rare cases, allergy to the hearing aid material can develop.In these situations, it is recommended to try a different option, e.G.A hypoallergenic earmould.Clinical conclusion on the case is that it is highly likely that the hearing aids have caused the allergic reaction.After completion of the investigation, this case is determined to no longr be reportable in united states.
 
Event or Problem Description
As reported by the local sales office: medium open domes causing redness, swelling and a rash in both ear canals.The patient has worn these aids for 4 years and has recently developed an allergy to the domes.They called in to see what material the domes were made of.Let them know it was medical grade silicone.Recommended custom micro molds for the rics.Audiologist willing to give it a try.She has worn aids for 4 years now, and developed the allergy 3.5 years after being fit.Noticed 6 months ago.Gets better when aids are out of ears.Saw dermatologist who cleared it up but it is back again.Dermatologist did and patch test with dome contacting the arm- and it caused redness on the arm.Recommends trying a diff option- material.User has a history of allergies.Occasionally reacts to adhesive from band-aids.

Brand Name
GN RESOUND
Common Device Name
LS562-DRW,RESOUND LINX2 5
MDR Report Key10618723
Report Number3005650109-2020-00039
Device Sequence Number3735189
Product Code OSM
UDI-Device Identifier05704819268341
UDI-Public05704819268341
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLS562-DRW,RESOUND LINX2 5,GN RESOUND
Device Catalogue Number19420808
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;